Page 1 of 2 12 LastLast
Results 1 to 10 of 12
  1. #1
    Join Date
    Jul 2010
    Posts
    1,855

    weight gain advice

    Hi guys..iv been on olanzapine for a few days now for Anxiety and to help my sleep..i keep hearing you gain weight on them..ahrrrr...is the weight gain because it makes you eat more ? Or because it just puts on the weight..also how long do you have to be on this to be fully efective...im taking 5mg at night and slept well last night..but in the mornings i feel a bit heavy and unsocialbal...is this norm..is the weight gain on the higher dose..any positive info would be good..thanks

  2. #2
    Join Date
    Sep 2011
    Posts
    4,281

    Re: weight gain advice

    Hi Greg, olanzapine can increase your appetite hence you put weight on, Im on 5mg aswell but haven't put any weight on but do watch what i eat as i do sometimes get the munchies! I think the weight gain is more of an issue on higher doses x x
    __________________
    You were given this life because you are strong enough to live it x x x x x x x x

  3. #3
    Join Date
    Jul 2010
    Posts
    1,855

    Re: weight gain advice

    Thanks Nicola..how are you finding it at 5mg..do u take at night or day....dose it get better after a time of being on it..thank
    Greg

  4. #4
    Join Date
    Sep 2011
    Posts
    4,281

    Re: weight gain advice

    Hi i take 2.5mg in the morning and 2.5mg at night, i noticed an instant relief from my panic near enough overnight but it does take a while to get in your system x x
    __________________
    You were given this life because you are strong enough to live it x x x x x x x x

  5. #5
    Join Date
    Aug 2012
    Posts
    57

    Re: weight gain advice

    hi nicole do you take it in combination with anything else ? as im on mirtazapine aswell as 5mg olanzapine ...


    Quote Originally Posted by nicola1980 View Post
    Hi i take 2.5mg in the morning and 2.5mg at night, i noticed an instant relief from my panic near enough overnight but it does take a while to get in your system x x

  6. #6
    Join Date
    Sep 2011
    Posts
    4,281

    Re: weight gain advice

    Quote Originally Posted by dazzadoo123 View Post
    hi nicole do you take it in combination with anything else ? as im on mirtazapine aswell as 5mg olanzapine ...
    Hi i take it alongside venlafaxine, was prescribed the olanzapine when my panic was unbearable and i was literally bedridden with it x x
    __________________
    You were given this life because you are strong enough to live it x x x x x x x x

  7. #7

    Re: weight gain advice

    Ive just started taking it too and noticed that ive had the munchies, and before i know it the sweets are gone! lol so ill have to try and limit it, im on 2.5mg twice a day and so far they are helping which is great

  8. #8
    Join Date
    Jul 2010
    Posts
    1,855

    Re: weight gain advice

    Yep.iv def got the munches since iv been on these..im just not feeling full..i hope this calms down

  9. #9
    Join Date
    Aug 2012
    Posts
    320

    Re: weight gain advice

    when I was on 10mg a day (because of the other med I'm taking which increases the amount of olanzapine in your blood stream it was more like 20mg) I put on a huge amount of weight I was always hungry and never felt full. once I got down to lower doses 5mg (10mg with my other med) and 2.5mg (5mg with my other med) I found it much easier and lost 30 kilos in 10 months and still haven't put it back on. I did find I had to resist the urge to eat though and had to make sure I exercised every day.

  10. #10
    Join Date
    Jul 2010
    Posts
    1,855

    Re: weight gain advice

    Yep i must say i have felt hungry more often...is it just that you get hungry and eat, that gives you the weight gain.or is it you put on weight just being on the tablets..???
    My doctor is saying they want to bring me off olanzapine becaue it can cause weight gain and diabiteis...

Page 1 of 2 12 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Replies: 7
    Last Post: 27-04-12, 17:01
  2. no weight gain...is anyone the same.
    By sandy40 in forum Pregabalin / Lyrica
    Replies: 3
    Last Post: 09-12-11, 13:36
  3. Any advice / weight gain counter productive
    By yo1 in forum Citalopram / Celexa
    Replies: 3
    Last Post: 08-03-11, 08:29
  4. Weight loss and not able to gain weight..
    By looking4answers in forum Symptoms
    Replies: 3
    Last Post: 13-10-08, 17:53
  5. How can i gain weight?
    By Loco851 in forum Symptoms
    Replies: 2
    Last Post: 16-05-05, 18:33

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •